Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Corpus Christi, TX

July 17, 2013Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 17, 2013, 12:10 PM CDT for Nueces County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2013, 12:10 PM CDT (17:10 UTC)
Expired
Jul 17, 2013, 2:00 PM CDT
In force
110 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
754 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 9:25 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 17, 9:25 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
925 AM CDT WED JUL 17 2013

.DISCUSSION...SHAPING UP TO BE A WET DAY ACROSS SOUTH TEXAS TODAY. 12Z
CRP SOUNDING WAS VERY MOIST REGISTERING 2.3". WV IMAGERY INDICATES
A SPOKE OF VORTICITY MOVING IN ACROSS THE COASTAL BEND THIS
MORNING. WITH SFC MOISTURE CONVERGENCE CONCENTRATED NEAR THE
COAST...EXPECT HEAVY RAIN SHOWERS TO CONTINUE TO DEVELOP AND TRAIN
OVER KLEBERG...NUECES...AND SAN PATRICIO COUNTIES THIS
MORNING...SHIFTING INLAND THIS AFTERNOON AS THE SEA BREEZE MOVES
GRADUALLY WESTWARD. WILL MAINTAIN THE POP CONFIGURATION AS IS BUT
BUMPED QPF AMOUNTS UP A BIT BASED ON LATEST TRENDS. ALTHOUGH FLASH
FLOODING IS NOT EXPECTED...CANNOT RULE OUT PONDING OF WATER ON
ROADWAYS AND BRIEF URBAN STREET FLOODING TODAY. THE HEAVIER RAINS
WILL SHIFT TO THE BRUSH COUNTRY AND RIO GRANDE PLAINS LATER THIS
AFTN AND EARLY EVENING...BEFORE WANING DURING THE LATE EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  76  92  76  93  /  70  50  50  20  20
VICTORIA          88  74  95  74  94  /  60  30  30  20  20
LAREDO            89  77  93  76  97  /  70  40  50  20  10
ALICE             87  74  93  74  94  /  70  30  50  20  20
ROCKPORT          87  78  91  78  88  /  70  50  40  20  20
COTULLA           88  73  93  74  96  /  60  40  40  20  10
KINGSVILLE        89  75  92  75  94  /  70  40  50  20  20
NAVY CORPUS       88  78  90  79  89  /  70  50  50  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JM/75...SHORT TERM
Hazardous weather outlook, Jul 17, 5:28 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 AM CDT WED JUL 17 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
528 AM CDT WED JUL 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY. SCATTERED
THUNDERSTORMS ARE EXPECTED TODAY...BUT NO SEVERE WEATHER IS
EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL COULD PRODUCE SOME
NUISANCE FLOODING OVER LOW-LYING AND FLOOD PRONE AREAS...BUT NO
AREAL FLOODING IS ANTICIPATED AT THIS TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
AT LEAST ISOLATED THUNDERSTORMS ARE EXPECTED DAILY THROUGH MONDAY.
NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 12:39 PM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria111 min
Jul 17, 2:31 PM CDTAreal Flood AdvisoryCRPCalhoun89 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.